MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES

AVANOS MEDICAL INC. CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT; DH CORTRAK DISPOSABLES
Model Number 20-9432TRAK2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.Upon completion of the sample evaluation and the investigation; a follow-up report will be filed.All information reasonably known as of 15-mar 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp(b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the first of two reports.Refer to 9611594-2021-00043 for the second event.It was reported on (b)(6) 2021 at 1900, the patient was admitted with dyspnea on exertion and leg swelling.The 'dobhoff' was placed for tube feeding (tf) on (b)(6) 2021 at 2000.The patient was noted to have significant tf residuals.The tf was held for 2 hours on (b)(6) 2021 at 2300.The tf was restarted on (b)(6) 2021 at 0115.Clog zapper was infused into the digestive health tube (dht).A wire was inserted due to blockage on (b)(6) 2021.In the morning an x-ray was reviewed and noted that the tube may have been transected on (b)(6) 2021 in the afternoon.The x-ray showed the resected dht in the patient's stomach on (b)(6) 2021 at 1700.An egd was performed at the patient's bedside and the 'dobhoff' fragments were noted in the patient's stomach.The clinician successfully removed the broken device fragments.Additional information received (b)(6) 2021 stated it was not confirmed if the clinicians waited the recommended 30-60 minutes once they used the clog zapper and then reinserted the stylet to determine patency.For all continuous feeds they do not have an alarm for increasing tf pressure.The alarm goes off for an occlusion, no warning, only when there is an occlusion identified.The device broke at the 28-30 cm mark.There was also a "thinning" of the tube below the break point.
 
Additional Manufacturer Narrative
The sample provided was evaluated confirming tubing exhibited ballooning.The root cause of the reported issue could not been conclusively determined.All information reasonably known as of 29-apr-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH ELECTROMAGNETIC TRANSMIT
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key11499904
Report Number9611594-2021-00042
Device Sequence Number14602911
Product Code KNT
UDI-Device Identifier00350770458021
UDI-Public00350770458021
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20-9432TRAK2
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1